MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes Chest Pain (1776); Restenosis (4576)
Date of Event 08/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Foreign source: country is denmark.The refinity catheter was not returned for evaluation, thus no returned product investigation was performed.Do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a coronary procedure to treat an elevated st segment in the patient''s left anterior descending (lad), a non-manufacturer''s balloon was used for pre-dilatation to establish blood flow from timi 0 to timi 3.Then, a refinity ivus catheter was being prepared for use, but displayed no image.The refinity was disconnected and reconnected, but still no image.Therefore, a new refinity catheter was opened, but also displayed no image.After approximately 15 mins, and while attempting to use the second refinity catheter, the patient complained of chest pain and the ecg showed re-elevation of the st segment.Angiography showed re-occlusion of the vessel.The vessel was pre-dilated and timi 3 flow was re-established.The procedure was completed with a non-manufacturer¿s ivus guided stent.This adverse event and product problem is being submitted to capture the second malfunctioning refinity catheter (not used in patient), which delayed the diagnosis and resulted in re-occlusion of the vessel, requiring intervention.
 
Additional Manufacturer Narrative
Block h3: the refinity catheter was returned for evaluation.Visual inspection found no damage observed.The catheter was connected to the pimr and recognized by the imaging system; however, it displayed no image.Block h6: the probable cause is electrical connection failure within the imaging core.Device manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key15342429
Report Number3008363989-2022-00062
Device Sequence Number4574936
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)220310(17)240310(10)0302548136
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302548136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE MFG AND SIZE UNK; INTRODUCER SHEATH, MFG AND SIZE UNK
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale